Alert archive / Illinois / Tornado Warnings in 2006

Tornado Warning 37, NWS Chicago, IL

October 2, 2006Lake County, Illinois

NWS Chicago, IL issued this tornado warning at Oct 2, 2006, 7:59 PM CDT for Lake County, Illinois. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 2, 2006, 7:59 PM CDT (00:59 UTC)
Expired
Oct 2, 2006, 8:19 PM CDT
In force
20 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Lake County, IL

The radar

The Milwaukee radar (KMKX), 83 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 2, 8:09 PM CDTHAIL 0.88W Zion, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 1:53 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1511 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 030059
TORLOT
ILC097-030130-
/O.NEW.KLOT.TO.W.0037.061003T0059Z-061003T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
759 PM CDT MON OCT 2 2006

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LAKE COUNTY IN NORTHEAST ILLINOIS

* UNTIL 830 PM CDT

* AT 757 PM...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE
  THUNDERSTORM NEAR NEAR ZION...MOVING SOUTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR WAUKEGAN AND BEACH PARK BY 805 PM.

GO TO THE BASEMENT AND SEEK SHELTER UNDER THE STAIRS OR UNDER A HEAVY
PIECE OF FURNITURE.

LAT...LON 4249 8790 4241 8796 4233 8774 4248 8770

$$

HANDEL
2 follow-up statements
000 
WWUS53 KLOT 030111
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
810 PM CDT MON OCT 2 2006

ILC097-030130-
/O.CON.KLOT.TO.W.0037.000000T0000Z-061003T0130Z/
LAKE IL-
810 PM CDT MON OCT 2 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHEASTERN LAKE COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A TORNADO NEAR WAUKEGAN...MOVING SOUTHEAST AT 35 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4245 8789 4241 8796 4234 8782 4244 8780

$$

HANDEL
000 
WWUS53 KLOT 030119
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
817 PM CDT MON OCT 2 2006

ILC097-030127-
/O.CAN.KLOT.TO.W.0037.000000T0000Z-061003T0130Z/
LAKE IL-
817 PM CDT MON OCT 2 2006

...THE TORNADO WARNING FOR NORTHEASTERN LAKE COUNTY IS CANCELLED...

AT 814 PM CDT...RADAR INDICATED THAT THE PORTION OF THE SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING THE TORNADO HAD MOVED INTO LAKE 
MICHIGAN. THUS...THE TORNADO WARNING IS CANCELLED. A SEVERE 
THUNDERSTORM WARNING REMAINS IN EFFECT FOR ALL OF LAKE COUNTY UNTIL 
900 PM.

LAT...LON 4245 8789 4241 8796 4234 8782 4244 8780

$$

HANDEL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Oct 2, 7:13 PM CDT, 46 minutes earlier.

Area forecast discussion, Oct 2, 7:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
713 PM CDT MON OCT 2 2006

.DISCUSSION REGARDING MORNING ZONES/GRIDS...
250 PM CDT

THE APPROACHING SHORT WAVE OVER WESTERN IOWA WILL MOVE THROUGH
NORTHERN ILLINOIS BY 06 UTC. THAT IS WHEN THE RUC MODEL IS
FORECASTING NEGATIVE VORTICITY ADVECTION. WILL KEEP THUNDERSTORMS
LIKELY UNTIL 08 UTC. THE SURFACE ANALYSIS SHOWS STRONG WARM AIR
ADVECTION INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA AT 19 UTC.
THERE IS A SURFACE BOUNDARY THERE AS WELL. ANOTHER BOUNDARY IN
NORTHWEST INDIANA. THESE AND OTHER BOUNDARIES ARE KEEPING THE
CONVECTION GOING THIS AFTERNOON.

THIS IS A STRONG VORTICITY  MAXIMUM AND THERE IS VERY WARM AIR
FEEDING INTO NORTHERN ILLINOIS. THESE THUNDERSTORMS
WEATHER WILL CONTINUE AS LONG THERE IS THE WARM AIR ADVECTION.
WE WILL HAVE SCATTERED THUNDERSTORMS THROUGH THE NIGHT.

ANOTHER SHORT WAVE IS FORECAST FOR TUESDAY EVENING. WILL HAVE A
CHANCE OF THUNDERSTORMS TUESDAY. THROUGH TUESDAY AND BEYOND HAVE
MADE LITTLE CHANGES. USING THE GFS MODEL THERE WILL BE CHANCE OF
THUNDERSTORMS ON WEDNESDAY. HIGH PRESSURE WILL MOVE OVER THE
LAKE SUPERIOR AREA. THIS SHOULD GIVE DRIER WEATHER FOR THURSDAY AND
FRIDAY. ANOTHER FRONT IS EXPECTED INTO NORTHERN GREAT PLAINS BY
SATURDAY MORNING.

&&

.AVIATION DISCUSSION FOR 00Z TAFS...

713 PM CDT

CONVECTION TRENDS...WINDS AND POTENTIAL STRATUS/FOG DEVELOPMENT
OVRNGT MAIN AVIATION FORECAST CONCERNS.

MID LEVEL SHORT WAVE TROUGH NOTED IN PROFILER/WATER VAPOR DATA MOVG
ACROSS EASTERN IA EARLY THIS EVENING. CONVECTIVELY ENHANCED WARM
FRONTAL BOUNDARY ACROSS NERN IL/NW IND CONTINUES TO FOCUS
THUNDERSTORM DEVELOPMENT ACROSS WILL/SRN COOK COUNTIES AT
2345Z...WITH NARROW BAND OF WEAKER AND APPARENTLY MORE ELEVATED
CONVECTION EXTENDING NORTH FROM NEAR ELGIN INTO SERN WI. APPEARS
THREAT OF CONVECTION AT TERMINALS WILL CONTINUE FOR A COUPLE OF
HOURS THIS EVENING...AS WAA AHEAD OF SHORT WAVE MAINTAINS
LIFT/CONVERGENCE FOR ELEVATED STORMS. INDUCED SUBSIDENCE BEHIND
SHORT WAVE SHOULD DECREASE THREAT BY LATE EVENING. BASED ON THIS
HAVE INCLUDED JUST A VCTS AT DPA/ORD/MDW FIRST COUPLE OF HOURS WITH
A TEMP SHRA AS WEAK CELLS OVER NRN COOK/DUPAGE COUNTIES MOVE EAST.
HAVE CARRIED A SHORT TEMPO FOR THUNDER AT KGYY AS STRONG CELL OVER
SRN COOK WILL MOVE NEAR GARY IN NEXT HOUR.

NEXT CONCERN IS DEVELOPMENT OF MVFR/IFR VSBY AND/OR CIGS LATER TNGT
OVER RECENTLY WETTED GROUND AS SFC PRESSURE GRADIENT DECREASES AND
SKIES CLEAR BEHIND SHORT WAVE. FCST SOUNDINGS OFF WRF/GFS...AND
STATISTICAL GUIDANCE FROM ETA/GFS SUGGESTING POTENTIAL FOR VSBYS
FROM 3-5SM TO LESS THAN A MILE COME SUNRISE. WARM GROUND CONDITIONS
MAY SUPPORT MORE OF A LOW STRATUS DECK...THOUGH RELATIVELY MOIST
LLVL CONDITIONS MAY ALLOW VSBY REDUCTION IN BR/FG. HAVE HINTED THAT
WAY FOR NOW WITH A 3-4SM IN TEMPO BR FOR A FEW HOURS AROUND SUNRISE
WITH A SCT IFR DECK.

WIND WISE...SSELY WINDS GUSTING NR 20KTS SHOULD DECREASE FAIRLY
QUICKLY WITH SUNSET...WITH GRADIENT SUPPORTING SLY FLOW AOB 10KTS
OVRNGT. SLY FLOW 190-210 DEG EXPECTED TO CONTINUE TUES WITH SFC
TROUGH/COLD FRONT OFF TO THE WEST.

PRECIP POTENTIAL FOR TUES APPEARS TO BE BEST TUES NGT WITH APPROACH
OF CDFNT...AS FCST SNDNGS INDICATE SOME CAPPING DURING THE DAY.
BETTER LLVL SUPPORT EXPECTED TO BE TO THE NORTH OF THE FCST AREA
DURG DAY AS WELL...ALONG SFC WARMFRONT.

RATZER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...SEVERE THUNDERSTORMS WATCH 806 UNTIL 02 UTC NORTHEAST ILLINOIS.
.IN...SEVERE THUNDERSTORMS WATCH 806 UNTIL 02 UTC NORTHWEST INDIANA.
.LM...SMALL CRAFT ADVISORY UNTIL 02 UTC ILLINOIS SHORE.

&&
Hazardous weather outlook, Oct 2, 1:15 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
115 PM CDT MON OCT 2 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-022130-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
115 PM CDT MON OCT 2 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE OUTLOOK
AREA THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH THIS ACTIVITY WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY TUESDAY
NIGHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH.  THESE
STORMS MAY CONTINUE INTO WEDNESDAY...MAINLY SOUTH OF I-80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-022130-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
115 PM CDT MON OCT 2 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN LAKE
MICHIGAN THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS WITH THIS ACTIVITY WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ILLINOIS NEARSHORE
WATERS OF SOUTHERN LAKE MICHIGAN THROUGH THIS AFTERNOON FOR
HAZARDOUS WAVES OF UP TO 5 FEET.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY TUESDAY
NIGHT AS A COLD FRONT APPROACHES FROM THE NORTH.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Oct 2, 3:36 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     HAIL             GRIFFITH                41.52N 87.42W
10/02/2006  U0.88 INCH       LAKE               IN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN GRIFFITH

&&

CGITRO
Local storm report, Oct 2, 3:44 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
344 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     CREST HILL              41.57N 88.11W
10/02/2006                   WILL               IL   FIRE DEPT/RESCUE

            LARGE TREE TOP SNAPPED WITH NUMEROUS POWER POLES DOWN
            CAUSING DAMAGE TO A RESIDENTIAL STRUCTURES

&&

CGITRO
Local storm report, Oct 2, 3:47 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
347 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             AURORA                  41.77N 88.29W
10/02/2006  U0.88 INCH       KANE               IL   TRAINED SPOTTER

            NICKEL HAIL ON ROUTE 59 AND LIBERTY IN CITY OF AURORA

0126 PM     HAIL             NAPERVILLE              41.76N 88.15W
10/02/2006  M0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

            PENNY SIZE HAIL IN NAPERVILLE

0130 PM     HAIL             NAPERVILLE              41.76N 88.15W
10/02/2006  U0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

            PENNY SIZE HAIL AT THE INTERSECTION OF AURORA AND OGDEN
            AVENUES

0135 PM     HAIL             SOMONAUK                41.63N 88.68W
10/02/2006  U0.75 INCH       LA SALLE           IL   TRAINED SPOTTER

            PENNY SIZE HAIL IN THE LAKE HOLIDAY AREA

0145 PM     HAIL             ELMWOOD PARK            41.92N 87.82W
10/02/2006  U1.00 INCH       COOK               IL   PUBLIC

            HAIL TO THE SIZE OF QUARTERS REPORTED IN ELMWOOD PARK

0152 PM     HAIL             DARIEN                  41.75N 87.98W
10/02/2006  E0.88 INCH       DUPAGE             IL   TRAINED SPOTTER

            NICKEL SIZE HAIL IN DARIEN AT CASS AVE AND 75TH ST

0200 PM     TSTM WND DMG     CREST HILL              41.57N 88.11W
10/02/2006                   WILL               IL   FIRE DEPT/RESCUE

            LARGE TREE TOP SNAPPED WITH NUMEROUS POWER POLES DOWN
            CAUSING DAMAGE TO A RESIDENTIAL STRUCTURES

0200 PM     HAIL             WILLOW SPRINGS          41.73N 87.88W
10/02/2006  E1.00 INCH       COOK               IL   FIRE DEPT/RESCUE

            HAIL TO THE SIZE OF QUARTERS REPORTED IN WILLOW SPRINGS

0207 PM     HAIL             CHICAGO RIDGE           41.70N 87.78W
10/02/2006  E0.88 INCH       COOK               IL   LAW ENFORCEMENT

            NICKEL SIZE HAIL IN AND AROUND CHICAGO RIDGE

0213 PM     TSTM WND DMG     CREST HILL              41.57N 88.11W
10/02/2006                   WILL               IL   NWS EMPLOYEE

            GARAGE DOOR BLOWN IN AND DEBRIS FROM TREES SCATTERED
            THROUGHOUT AREA

0221 PM     TSTM WND DMG     SHOREWOOD               41.52N 88.20W
10/02/2006                   WILL               IL   TRAINED SPOTTER

            THREES DOWN AT INTERSTATE 55 AND ROUTE 53 IN SHOREWOOD

0223 PM     TSTM WND GST     JOLIET                  41.53N 88.12W
10/02/2006  E65.00 MPH       WILL               IL   NWS EMPLOYEE

            TREES AND FENCES DOWN AT ESSINGTON AND THEODORE IN JOLIET

0225 PM     HAIL             LOCKPORT                41.59N 88.05W
10/02/2006  U1.00 INCH       WILL               IL   PUBLIC

            QUARTER SIZE HAIL AT NEW AVE NEAR ARCHER AVE

0230 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
10/02/2006                   WILL               IL   TRAINED SPOTTER

            3 TO 4 INCH TREE LIMBS DOWN IN JOLIET

0244 PM     HAIL             4 S NAPERVILLE          41.70N 88.15W
10/02/2006  E0.88 INCH       WILL               IL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT PLAINFIELD/NAPERVILLE RD AND 135TH ST

0245 PM     HAIL             ROMEOVILLE              41.65N 88.09W
10/02/2006  U1.00 INCH       WILL               IL   LAW ENFORCEMENT

            QUARTER SIZE HAIL AT I-55 AND WEBER RD

0304 PM     HAIL             MATTESON                41.51N 87.74W
10/02/2006  U0.75 INCH       COOK               IL   LAW ENFORCEMENT

            MATTESON POLICE REPORTING PENNY SIZE HAIL AT I-57 AND
            ROUTE 30

0310 PM     HAIL             LEMONT                  41.67N 87.99W
10/02/2006  U0.88 INCH       COOK               IL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT 127TH AND NEW AVENUE

0311 PM     HAIL             LEMONT                  41.67N 87.99W
10/02/2006  U0.88 INCH       COOK               IL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT 127TH AND STATE ST

0313 PM     HAIL             PLAINFIELD              41.62N 88.20W
10/02/2006  U0.88 INCH       WILL               IL   TRAINED SPOTTER

            NICKEL SIZE HAIL AT COUNTY LINE RD AND CATON FARM RD

0334 PM     HAIL             GRIFFITH                41.52N 87.42W
10/02/2006  U0.88 INCH       LAKE               IN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN GRIFFITH

&&
FURTHER UPDATES WILL BE ADDED AS NEW REPORTS ARE RECEIVED

CGITRO
Local storm report, Oct 2, 4:18 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
418 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 N VALPARAISO          41.55N 87.05W
10/02/2006  U0.75 INCH       PORTER             IN   FIRE DEPT/RESCUE

            PENNY SIZED HAIL FROM VALPARAISO FIRE DEPT

&&

CGITRO
Local storm report, Oct 2, 4:34 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
434 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
10/02/2006                   WILL               IL   NWS EMPLOYEE

            NUMEROUS TREES AND LIMBS DOWN ON THE NORTHWEST SIDE OF
            JOLIET NEAR CREST HILL

&&

CGITRO
Local storm report, Oct 2, 5:53 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
553 PM CDT MON OCT 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             CRETE                   41.45N 87.62W
10/02/2006  M0.75 INCH       WILL               IL   TRAINED SPOTTER

0300 PM     TSTM WND GST     CRETE                   41.45N 87.62W
10/02/2006  E60 MPH          WILL               IL   TRAINED SPOTTER

            HOUSE ANTENNAS BLOWN OFF HOMES.

0258 PM     HAIL             ROMEOVILLE              41.65N 88.09W
10/02/2006  M0.75 INCH       WILL               IL   TRAINED SPOTTER

0135 PM     HAIL             NAPERVILLE              41.76N 88.15W
10/02/2006  M0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN NEAR RTE 34 AND RICKERT RD

0225 PM     HAIL             JOLIET                  41.53N 88.12W
10/02/2006  M0.75 INCH       WILL               IL   TRAINED SPOTTER

0210 PM     HAIL             BRIDGEVIEW              41.74N 87.81W
10/02/2006  M0.88 INCH       COOK               IL   TRAINED SPOTTER

0117 PM     HAIL             CLARENDON HILLS         41.80N 87.96W
10/02/2006  M0.75 INCH       DUPAGE             IL   TRAINED SPOTTER

0336 PM     HAIL             GRIFFITH                41.52N 87.42W
10/02/2006  M1.00 INCH       LAKE               IN   TRAINED SPOTTER

0309 PM     HAIL             ROMEOVILLE              41.65N 88.09W
10/02/2006  M0.88 INCH       WILL               IL   TRAINED SPOTTER

0307 PM     HAIL             ROMEOVILLE              41.65N 88.09W
10/02/2006  M0.88 INCH       WILL               IL   TRAINED SPOTTER

&&

HALBACH

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:43 PM CDTSevere Thunderstorm WarningLOTCook55 min
Oct 2, 7:44 PM CDTSpecial Marine WarningLOT2 hr
Oct 2, 7:51 PM CDTSevere Thunderstorm WarningLOTCook, DuPage54 min
Oct 2, 7:55 PM CDTSevere Thunderstorm WarningLOTLake65 min
Oct 2, 8:29 PM CDTSevere Thunderstorm WarningLOTMcHenry46 min
Oct 2, 8:39 PM CDTSevere Thunderstorm WarningLOTWill40 min
Oct 2, 8:42 PM CDTSevere Thunderstorm WarningLOTCook48 min
Oct 2, 8:52 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago53 min
Oct 2, 8:56 PM CDTSpecial Marine WarningLOT2 hr
Oct 2, 9:11 PM CDTSevere Thunderstorm WarningLOTLee, Ogle64 min
Oct 2, 9:23 PM CDTSevere Thunderstorm WarningLOTCook, DuPage67 min
Oct 2, 9:34 PM CDTFlash Flood WarningLOTCook, Lake3 hr
Oct 2, 9:38 PM CDTSevere Thunderstorm WarningLOTDeKalb51 min
Oct 2, 9:58 PM CDTFlash Flood WarningLOTCook, DuPage3 hr
Oct 2, 10:06 PM CDTSevere Thunderstorm WarningLOTLaSalle84 min
Oct 2, 10:24 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will66 min
Oct 2, 10:32 PM CDTFlash Flood WarningLOTKendall, Will3 hr
Oct 2, 10:42 PM CDTSevere Thunderstorm WarningLOTKendall, Will43 min
Oct 2, 11:07 PM CDTSevere Thunderstorm WarningLOTLaSalle, Livingston83 min
Oct 2, 11:29 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Will61 min
Oct 2, 11:57 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois63 min
Oct 3, 12:28 AM CDTSevere Thunderstorm WarningLOTLivingston49 min
Oct 3, 9:49 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Kane, Kendall, Lake and 4 more26 hr

Nearby

Tornado Warnings in Illinois, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.